Jump to content

Erythromelalgia - Midodrine And Octreotide?


~elizabeth~
 Share

Recommended Posts

Earlier this year I was diagnosed with suspected POTS and facial erythromelalgia after seeing Professor Mathias. I'm currently awaiting the results of autonomic testing, I'm hoping that I can soon start some treatment for my problems but I'm worried I won't be able to tolerate some of the medications because they might worsen my facial erythromelalgia. I notice that flushing is given as a side effect for drugs like midodrine and mestinon. Has anyone else with erythromelalgia any experience of how these drugs might affect the condition? Initially I'd hoped that drugs that help with vasoconstriction might also help calm my face, but having heard they cause flushing as a side effect in others I'm worried I'll be extremely limited on treatment options for my POTs/low BP.

Having read that vasoactive peptides might be involved in the mechanisms of erythromelalgia, I wondered if Octreotide might be a more useful drug to help treat my POTS and also the EM. Does anyone here have any experience of how this drug might affect facial flushing. I've only heard of one doctor who prescribes this drug in the UK, Dr Glyn Thomas, does anyone have any experience of seeing him?

I take 200mcg clonidine for my flushing but it isn't really an adequate treatment, and I've tried every sort of neuropathic and conventional painkiller without any relief. My skin feels as if it had been scalded, and the skin peels off just like a real burn. The problem is much worse when I'm lying down, the only thing that relieves it is walking for about an hour which I've been told is due merely the effect of gravity reducing the blood pooling in my face.

Link to comment
Share on other sites

Hi Elizabeth

I too see Mathias as well as others to try and manage my pots. Dr Glyn Thomas no longer sees pots patients but i was given a trial of octreotide at st marys hospital by Prof Mathias. Sadly it didnt help my heart rate or BP on another TTT but Mathias does prescribe octreotide as far as i am aware. Does he not carry out QSART test? I would have thought he did?

Link to comment
Share on other sites

  • 3 weeks later...

I don't really see the point of doing sudormotor testing for the EM, I'm sure it is down to widespread autonomic denervation in my face. It's not as if testing would necessarily result in any sort of tailored and effective treatment. The only hope of any means to manage the pain is to control the vascular symptoms by trying to restore normal vasoconstriction. Serotonin antagonists (of which octreotide is one) have been used to treat EM, so it seems logical to me to treat the POTS and the EM as different manifestations of the same condition.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...